Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 307, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2009, 8:27 PM CDT for Holt County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2009, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 20, 2009, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 210127
SVRLBF
NEC089-210230-
/O.NEW.KLBF.SV.W.0307.090721T0127Z-090721T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT MON JUL 20 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ONEILL...
* UNTIL 930 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EMMET...OR 11 MILES NORTHWEST OF ONEILL...AND MOVING SOUTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMMET BY 835 PM CDT...
ONEILL BY 855 PM CDT...
INMAN BY 915 PM CDT...
7 MILES SOUTHWEST OF PAGE BY 925 PM CDT...
7 MILES WEST OF EWING BY 930 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR WESTERN NEBRASKA.
&&
LAT...LON 4209 9830 4209 9922 4236 9923 4262 9885
4254 9831
TIME...MOT...LOC 0127Z 311DEG 21KT 4253 9884
$$
KAR3 follow-up statements
000
WWUS53 KLBF 210143
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT MON JUL 20 2009
NEC089-210230-
/O.CON.KLBF.SV.W.0307.000000T0000Z-090721T0230Z/
HOLT NE-
843 PM CDT MON JUL 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN HOLT COUNTY...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 11 MILE MARKER 140...OR 12 MILES WEST OF
ONEILL...MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF AMELIA BY 905 PM CDT...
8 MILES WEST OF HIGHWAY 281 MILE MARKER 170 BY 910 PM CDT...
CHAMBERS BY 920 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4227 9922 4256 9888 4254 9831 4209 9830
4209 9922
TIME...MOT...LOC 0143Z 343DEG 22KT 4240 9887
$$
KAR000 WWUS53 KLBF 210213 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CDT MON JUL 20 2009 NEC089-210230- /O.CON.KLBF.SV.W.0307.000000T0000Z-090721T0230Z/ HOLT NE- 913 PM CDT MON JUL 20 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHEASTERN HOLT COUNTY... AT 908 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHAMBERS...OR 17 MILES SOUTH OF ONEILL...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA BY 930 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WESTERN NEBRASKA. && LAT...LON 4241 9874 4237 9831 4209 9830 4209 9915 TIME...MOT...LOC 0213Z 343DEG 22KT 4219 9872 $$ KAR
000 WWUS53 KLBF 210233 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 933 PM CDT MON JUL 20 2009 NEC089-210241- /O.EXP.KLBF.SV.W.0307.000000T0000Z-090721T0230Z/ HOLT NE- 933 PM CDT MON JUL 20 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY HAS EXPIRED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER INDICATED SEVERE. THE THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF CHAMBERS WILL STILL PRODUCE VERY HEAVY RAIN...AND HAIL UP TO NICKEL SIZE AS IT TRACKS SOUTH AT 25 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4241 9874 4237 9831 4209 9830 4209 9915 TIME...MOT...LOC 0213Z 343DEG 22KT 4219 9872 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:25 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 20, 3:25 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT MON JUL 20 2009 .SYNOPSIS... UPPER LOW OVER SOUTH CENTRAL CANADA...DEEP TROUGH THROUGH THE GREAT LAKES AND H5 RIDGE OVER THE WESTERN CONUS. AT THE SURFACE WEAK COLD FRONT THROUGH THE NORTHERN PLAINS. WEAK SURFACE LOW OVER EASTERN COLORADO WITH INVERTED TROUGH THROUGH WESTERN NEBRASKA. && .DISCUSSION... MODELS IN GOOD AGREEMENT THROUGH THURSDAY ACROSS THE CENTRAL PLAINS. BY FRIDAY SOME DIFFERENCES ENTER INTO THE FORECAST INVOLVING THE STRENGTH OF THE WESTERN RIDGE. GFS MAINTANAINS A RIDGE ACROSS THE ROCKIES EXTENDING INTO BRITISH COLUMBIA AND BRINGING NORTH NORTHWEST FLOW OVER NEBRASKA. THE EUROPEAN DAMPENS THE RIDGE AND BRINGS MORE WESTERLY FLOW. THIS DIFFERENCE IS DUE TO THE DIFFERENT HANDLING OVER THE GREAT LAKES. THE GFS DEVELOPS A CLOSED LOW OVER THE LAKES AND ROTATES IT DEEP INTO THE UPPER MISSISSIPPI RIVER VALLEY AND THEN BACK OVER LAKE MICHIGAN. GFS ENSEMBLE RUNS SHOW THE OPERATIONAL RUN WITH THE WANDERING CLOSED LOW TO BE AN OUTLIER. HOWEVER AM NOT CONFIDENT IN THIS EUROPEAN SOLUTION OF A BROAD FLAT WESTERN RIDGE AND NONE OF THE GFS ENSEMBLES SHOW THE RIDGE FLATTENING. SO WILL TRY TO HOLD ON TO THE STATUS QUO IN THE FORECAST AND SEE WHAT LATER MODEL RUNS BRING. AM INCLINED TO LEAN NEW DAY SEVEN IN THE DIRECTION OF DAY 6 AND ASSUME THE WESTERN RIDGE REMAINS IN PLACE UTILIZING A PERSISTANCE TYPE FORECAST MODEL...UNTIL I SEE GREATER MODEL CONSISTENCY. TONIGHT TDS IN THE 60S AND POOLED ALONG FRONTAL BOUNDARY. SB CAPES IN THE 1500-2000 J/KG RANGE. MODERATELY UNSTABLE WITH ISOLATED ONGOING PRECIPITATION. AS THE FRONT BEGINS IS SOUTHWARD PUSH EXPECT STORMS TO FIRE WITH INCREASING COVERAGE AND SOME STORMS COULD BECOME SEVERE. .TUESDAY AND WEDNESDAY...THE FRONT PASSES OUT OF THE STATE HOWEVER SURFACE HIGH PRESSURE SLIDES QUICKLY SOUTH AND ALL MODELS SHOWING RESULTANT UPSLOPE FLOW BRINGING THUNDERSTORMS BACK INTO THE SOUTHWEST BY 12Z WEDNESDAY. POPS ALREADY IN THE GRIDS AND LEFT BUT THE TRAJECTORY OF THE HIGH SEEMS TO BE SUCH THAT ANY UPSLOPE SHOULD BE JUST OUTSIDE OF OUR CWA. .THURSDAY AND FRIDAY...A FRONTAL BOUNDARY CROSSES THE AREA AND THIS SHOULD PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY WHICH WILL BE THE FOCUS. .IN THE EXTENDED...THE WEEKEND AND EARLY NEXT WEEK SHOW THE POTENTIAL FOR WARMER TEMPERATURES IF THE EUROPEAN IS FOLLOWED. WE MAY SEE A RETURN TO THE 90S. && .AVIATION... FRONT HAS PUSHED THROUGH KVTN BUT POST FRONTAL TRW OVER THE DAKOTAS PUSHING SOUTHEAST HAVE INCLUDED TEMPO GROUPS FOR KVTN THROUGH EARLY EVENING WITH MVFR CONDITIONS VISIBILITIES. KLBF LOOKS MORE UNCERTAIN FOR THUNDERSTORMS HAVE LEFT OUT OF THE TAF THIS EVENING. STRATUS SIGNATURE SEEN AT KLBF FOR EARLY MORNING POST FRONTAL WILL TAKE A CLOSER LOOK AT TAF ISSUANCE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004-005-022>027-035>038-056>059-069>071-094. && SHORT TERM/EXTENDED...POWER/HIRSCH AVIATION...KECK
Hazardous weather outlook, Jul 20, 3:55 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON JUL 20 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-212100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT MON JUL 20 2009 /255 PM MDT MON JUL 20 2009/ ...SEVERE THUNDERSTORM WATCH TONIGHT FOR WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WEAK COLD FRONT WILL MOVE TO THE SOUTH OVER WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY THROUGH FRIDAY...HEAT...MOISTURE AND INSTABILITY WILL RETURN. A STATIONARY FRONT WILL BE LOCATED SOMEWHERE ACROSS THE CENTRAL PLAINS. THE FRONT AND ANY DISTURBANCE WHICH CROSSES THE CENTRAL PLAINS COULD BE SUFFICIENT FOR THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE TO BE STRONG SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL OR WIND DAMAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Local storm report, Jul 20, 6:42 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
07/20/2009 M0.50 INCH GARDEN NE CO-OP OBSERVER
PEA TO MARBLE SIZE HAIL OCCURRED FROM 630 PM CDT THROUGH
638 PM CDT.
&&
CARMELLocal storm report, Jul 20, 7:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 8 NW ARTHUR 41.65N 101.80W
07/20/2009 M1.75 INCH ARTHUR NE PUBLIC
&&
CARMELLocal storm report, Jul 20, 7:27 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 2 N ARTHUR 41.60N 101.69W
07/20/2009 E1.75 INCH ARTHUR NE PUBLIC
&&
MASEKLocal storm report, Jul 20, 7:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL STUART 42.60N 99.14W
07/20/2009 M1.00 INCH HOLT NE PUBLIC
&&
CARMELLocal storm report, Jul 20, 8:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 6 SW OSHKOSH 41.35N 102.43W
07/20/2009 M1.00 INCH GARDEN NE PUBLIC
DIME TO QUARTER SIZED HAIL HAD FALLEN FROM 745 PM CDT
THROUGH 755 PM CDT. THE GROUND WAS REPORTED COVERED BY
THE HAIL.
&&
CARMELLocal storm report, Jul 20, 8:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 N ARTHUR 41.59N 101.69W
07/20/2009 M1.75 INCH ARTHUR NE PUBLIC
MARBLE TO GOLFBALL HAIL.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| Jul 20, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 14 min |
| Jul 20, 7:50 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 55 min |
| Jul 20, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.